Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Mild chest pain with tingling in left arm, enlarged left ventricle, dizziness. Taken levaquin for pneumonia. Is this normal reaction?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 451 Questions
Two days ago I went to a Carenow for dizziness. Eventually they gave me levaquin for pneumonia, and said I need to see a cardiologist for a possible enlarged left ventrical. After one dose of the levaquin I had slight tinggling in my left arm this morining which I know is a side effect. However, they said it was why I needed to see the cardiologistwhich I do in four days. Just nervous if it needs an er visit. Right now I have a slight pain on my right side whichs feels like my lung over there. I didn't have fluid on my lungs, so hopefully we caught it early. Is this normal reaction? 37 white male non-smoker.
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jagdish 15 hours later

You are 37 years old male and non smoker (no obvious cardiac risk factors). If you have dizziness for few days, tingling in the left arm and enlarged left ventricle, you need to consult a Cardiologist and that is justified. Your cardiologist can order further investigation based on initial evaluation.

I wonder how did they detect a possibility of enlarged left ventricle (at CareNow), do you think they did a thorough cardiac physical examination? or by Xray / ECG?

I do not see any symptom which is life-threatening or has a potential for next four days in your above description. However keep a watch on the following symptoms and rush to ER
a) Chest pain
b) Mild chest pain with tingling of left arm
c) Breathless ness
d) Uncontrolled dizziness
e) Medication caused side effects

Hope it helps.


Disclaimer: The information on this email and portal is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified healthcare provider as a complete assessment of an individual has not taken place. Nothing on this email and website should be used for treating or diagnosing a medical or health condition. This is not a replacement for Doctor - patient relationship and physical examination by other qualified healthcare provider.

Above answer was peer-reviewed by
Follow-up: Mild chest pain with tingling in left arm, enlarged left ventricle, dizziness. Taken levaquin for pneumonia. Is this normal reaction? 10 hours later
I guess they heard something when they listened to me breathing. That's when they gave me an ekg and then a xray. My arm didn't tingle until after I started the levaquin, and it is listed as a side effect. It was fairly noticable yesterday, but ok today. I think its the pneumonia that is getting to me today just making me tired. Not sure if they did the best job, but they were very nice up there. I do see a cardiologist on Tues, so hopefully it will be only good news. I am resting and watching it. Thank you. I was mainly concerned about the side effects of this medicine.
Answered by Dr. Jagdish 13 hours later

Good to hear that the tingling of the arm was reduced. It probably be the side effect of Levaquin.

Left ventricular bulge could not made out only by ausculation of heart, a displaced apex beat of the heart can probably the best on physical. A ECG / Xray is better though to make out.

Anyway it will be cleared in next 48 hours.

Wish you Good Health.

DISCLAIMER : This advice is based upon history as provided by the patient as there is no Physician – Patient relationship established. The patient has not been examined per se. The advice is not valid for medico-legal purposes. Please see a local doctor before acting upon the advice.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor